Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

June 25, 2011McIntosh County, Georgia

NWS Charleston, SC issued this special weather statement at Jun 25, 2011, 5:13 PM EDT for McIntosh County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2011, 5:13 PM EDT (21:13 UTC)
Expired
Jun 25, 2011, 5:45 PM EDT
In force
32 min
Issued by
NWS Charleston, SC

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 112 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WWUS82 KCHS 252113
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SAT JUN 25 2011

GAZ140-141-252145-
COASTAL MCINTOSH-INLAND MCINTOSH-
513 PM EDT SAT JUN 25 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR VALONA...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...CRESCENT...DARIEN...EULONIA...JONES...MERIDIAN...PINE
HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...TOWNSEND...
VALONA AND WOLF ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3139 8155 3165 8150 3156 8120 3134 8128
TIME...MOT...LOC 2114Z 343DEG 6KT 3146 8133

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:44 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 25, 3:44 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SAT JUN 25 2011

.SYNOPSIS...
THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN
INLAND TROUGH OF LOW PRESSURE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE EVOLUTION OF LATE AFTERNOON AND EARLY EVENING TSTMS REMAINS
UNCERTAIN. WATER VAPOR IMAGERY SHOWS WEAK DNVA OVERSPREADING THE
REGION FROM THE SOUTHWEST IN THE WAKE OF A VORTICITY CENTER SHIFTING
OFF THE MIDDLE SOUTH CAROLINA COAST. A SECONDARY MUCH STRONGER
SHORTWAVE NOTED APPROACHING THE NORTH CAROLINA MOUNTAINS IS TIMED
TO CROSS THE REGION AROUND SUNSET AS IT PROGRESSES OFF TO THE
EAST/SOUTHEAST AT ABOUT 40-45 KT. WHILE THE INITIAL BURST OF NVA
WILL LIKELY KEEP DEEP MOIST CONVECTION AT BAY FOR AT LEAST ANOTHER
HOUR OR TWO...INSTABILITY CONTINUES TO BUILD ACROSS THE REGION AS
TEMPERATURES RISE INTO THE LOWER-MID 90S. MLCAPES HAVE ALREADY RISEN
TO 2000 J/KG WITH LI/S AS LOW AS -7C AS OF 25/19Z AND FURTHER
DESTABILIZATION APPEARS LIKELY WITH THE AMOUNT OF CLEARING NOTED ON
VISIBLE SATELLITE IMAGERY.

THE HIGHER RESOLUTION MODELS CONTINUE TO BE SPLIT ON THE
CONVECTIVE POTENTIAL THROUGH THIS EVENING WITH ABOUT HALF
SHOWING VERY LITTLE--IF ANY--CONVECTION FIRING THROUGH MID-
EVENING. HOWEVER...GIVEN THE ATMOSPHERE CONTINUES TO DESTABILIZE
AND ADDITIONAL IDENTIFIABLE SHORTWAVE ENERGY IS STILL UPSTREAM...
WE ARE NOT READY TO LOWER POPS AT THIS TIME. IN FACT...THE LATEST
RUN OF THE RUC-13 IS SIMILAR TO THIS MORNING/S SREF MEAN IN
DEPICTING TSTMS CLUSTERING ACROSS THE INTERIOR FROM ROUGHLY 22Z
THROUGH 03Z AS A WEAK SEA BREEZE INTERACTS WITH THE OLD SURFACE
THROUGH THAT LINGERS ACROSS THE EASTERN PORTIONS OF SOUTH CAROLINA
AND GEORGIA. WILL CONTINUE WITH CHANCE POPS OF 30-40 PERCENT THIS
EVENING WITH DRY CONDITIONS DOMINATING FROM LATE EVENING THROUGH
SUNRISE. LOWS WILL RANGE FROM THE LOWER 70S INLAND WITH MID 70S AT
THE COAST.

MODIFIED RUC SOUNDINGS DEPICT SBCAPES APPROACHING 3000 J/KG WITH
LI/S AS LOW AS -8C. DCAPES ARE FORECAST TO RISE TO NEAR 1200 J/KG
SUGGESTING THERE WILL BE A RISK FOR DAMAGING WINDS WITH THE STRONGER
STORMS. 0-6KM BULK SHEAR IS FORECAST TO INCREASE TO ABOUT 20 KT BY
LATE AFTERNOON WHICH MAY SUPPORT SOME DEGREE OF ORGANIZATION IF
ENOUGH IN THE WAY OF MESOSCALE BOUNDARY COLLISIONS OCCUR.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
IN GENERAL...LITTLE CHANGE IN THE PATTERN IS EXPECTED THROUGH THE
PERIOD AS A BROAD UPPER TROF REMAINS OVER THE EASTERN 1/3 OF THE
COUNTRY...AND UPPER RIDGES CENTERED TO THE WEST OVER THE SOUTH
CENTRAL U.S. AND TO THE EAST OVER THE ATLANTIC WATERS. AT THE
SURFACE...THIS PATTERN WILL CONTINUE TO KEEP A WEAK TROF OF LOW
PRESSURE OVER THE INTERIOR OF THE CAROLINAS AND INTO GEORGIA AND A
RIDGE OF HIGH PRESSURE TO THE EAST OVER THE ATLANTIC...RESULTING IN
WEAK SYNOPTIC SOUTHWEST FLOW OVER THE LAND.

AS HAS BEEN THE TREND FOR THE PAST SEVERAL DAYS...IT LOOKS LIKE MORE
TYPICAL CHANCES FOR PRECIP THROUGH THE PERIOD. HOWEVER...TIMING FOR
PRECIP IS NOT THAT STRAIGHT FORWARD. THE TRICK TO FIGURING OUT
POPS AND TIMING FOR THE NEXT FEW DAYS WILL BE TRACKING ANY UPSTREAM
SHORT WAVES AND ASSOCIATED MCS FEATURES THAT MOVE DOWN INTO THE
REGION WITHIN THE BROAD NW UPPER FLOW.

FOR SUNDAY...LOOKS LIKE THE MAIN FEATURE TO SPARK CONVECTION MAY BE
WITH THE ENERGY ASSOCIATED WITH AN MCS THAT IS CURRENTLY OVER THE
NORTH-CENTRAL U.S.. MODELS SHOW THAT THIS FEATURE WILL MOVE SE
TOWARD THE AREA...AND MAY HELP TO SPARK CONVECTION FROM WEST TO EAST
BY LATER IN THE DAY SUNDAY AND INTO SUNDAY EVENING. THERE COULD BE
MORE ISOLATED TO WIDELY SCATTERED CONVECTION THAT DEVELOPS IN THE
SEA BREEZE IN THE AFTERNOON...BUT THINK BETTER COVERAGE/CHANCES FOR
CONVECTION WILL BE WITH OUTFLOWS FROM MCS FEATURE LATER IN THE
DAY/EVENING. FOR NOW HAVE KEPT POPS IN THE LOW END CHANCE
RANGE...BUT WOULD NOT BE SURPRISED IF POPS NEED TO BE INCREASED AS
THE EVENT DRAWS CLOSER.

TEMPS WILL CONTINUE A FEW DEGS ABOVE NORMAL...GENERALLY IN THE LOW
TO MID 90S FOR HIGHS AND LOW TO MID 70S FOR LOWS.

MONDAY AND TUESDAY...MUCH MORE DIFFICULT IN THIS TIME FRAME TO HAVE
MUCH CONFIDENCE IN TRACKING ANY DISTURBANCES IN THE NW UPPER FLOW
THAT MAY ENHANCE PRECIP CHANCES EACH DAY. HAVE CONTINUED RATHER
CONSERVATIVE FORECAST OF LOW END CHANCE POPS CENTERED FOR THE
AFTERNOON AND EVENING...BUT AS WAS THE CASE FOR SUNDAY...WOULD NOT
BE SURPRISED IF POPS END UP BEING INCREASED WITH LATER FORECASTS.

TEMPS WILL CONTINUE AT LEAST 2 TO 4 DEGS ABOVE NORMAL DURING THE
PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
LEE SIDE TROUGHING EAST OF THE APPALACHIANS WILL BE REINFORCED BY
WEAK TROUGHING FROM A SFC LOW SHIFTING THROUGH THE NORTHEASTERN
UNITED STATES TUESDAY NIGHT AND WEDNESDAY. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH THURSDAY
EVENING AS WEAK ONSHORE FLOW LEADS TO MID 70 DEWPTS AND STRONG SFC
HEATING PRODUCES SBCAPE VALUES NEAR 3500 J/KG OVER THE FORECAST
AREA. OVERALL HIGH TEMPS ARE EXPECTED TO BE IN THE LOW/MID 90S
WEDNESDAY. HIGH TEMPS MAY BE A FEW DEGREES COOLER BY LATE WEEK WITH
THE PASSAGE OF THE WEAK SFC TROUGH AND REMAINING MID LVL CLOUDS OVER
THE SOUTHEAST.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SCATTERED SHOWERS/TSTMS ARE EXPECTED MAINLY WEST OF KCHS/KSAV
TERMINALS THIS AFTERNOON. SOME OF THIS ACTIVITY COULD IMPACT
EITHER TERMINAL...BUT EXACT TIMING IS STILL UNKNOWN. WILL
CONTINUE TO HIGHLIGHT CB/S AT BOTH SITES FOR NOW. AMENDMENTS WILL
BE NEEDED AS SHORT TERM TRENDS BECOME MORE APPARENT. COULD SEE
SOME PATCHY GROUND FOG LATE...BUT MUCH WILL BE DEPENDENT ON IF
RAIN FALLS AT EITHER TERMINAL. WILL KEEP FOG OUT OF THE FORECAST
FOR NOW AND KEEP CONDITIONS PREVAILING VFR.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS POSSIBLE WITH
AFTERNOON SHOWER/THUNDERSTORM ACTIVITY EACH DAY.

&&

.MARINE...
THERE ARE NO MARINE CONCERNS FOR TONIGHT. NOCTURNAL SURGING DOES
NOT LOOK TO BE AS STRONG AS THE PAST SEVERAL NIGHTS...WITH WINDS
EXPECTED TO REMAIN LESS THAN 15 KT AND SEAS 2-4 FT.

BERMUDA HIGH PRESSURE WILL CONTINUE TO DOMINATE THE PATTERN THROUGH
MIDDLE OF NEXT WEEK. NO HIGHLIGHTS ARE ANTICIPATED AT THIS TIME.
OVERALL...SOUTHWEST WINDS OF 15 KTS OR LESS AND SEAS OF 3 TO 4
FEET OR LESS ARE EXPECTED TO PREVAIL. WINDS WILL LIKELY SURGE UP
DURING THE EVENING AND EARLY MORNING HOURS EACH DAY...BUT STILL
EXPECTED TO REMAIN BELOW SCA. A SLIGHTLY STRONGER INLAND TROUGH OF
LOW PRESSURE MAY DEVELOP LATER IN THE PERIOD BY WEDNESDAY AND
THURSDAY...WHICH MAY HELP WINDS INCREASE INTO THE 15 TO 20 KT
RANGE...ESPECIALLY DURING THE NIGHTTIME HOURS. ISOLATED TO
SCATTERED MAINLY EVENING THROUGH EARLY MORNING SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 25, 10:21 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 AM EDT SAT JUN 25 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-260000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1021 AM EDT SAT JUN 25 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA TODAY. A FEW OF THESE STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND AND CLOUD TO WATER
LIGHTNING MAY ALSO OCCUR ALONG WITH LOCALLY HEAVY RAINFALL. THE
MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 9
PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 25, 2:50 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     2 NNE HANAHAN           32.95N  80.01W
06/24/2011                   BERKELEY           SC   BROADCAST MEDIA

            SEVERAL TREES WERE DOWNED BY THUNDERSTORM WINDS IN THE
            CARLTON PLACE SUBDIVISION. TIME ESTIMATED BASED ON
            RADAR.

&&

EVENT NUMBER CHS1100553
Special weather statement, Jun 25, 5:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT SAT JUN 25 2011

SCZ048-049-252130-
BEAUFORT-COASTAL COLLETON-
500 PM EDT SAT JUN 25 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 530 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEMOURS PLANTATION...MOVING SOUTHEAST AT
15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BENNETTS POINT...DALE...GARDENS CORNER AND WIGGINS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3265 8040 3263 8041 3262 8043 3260 8042
      3251 8046 3249 8046 3240 8050 3256 8081
      3268 8072 3266 8070 3267 8067 3266 8066
      3268 8062
TIME...MOT...LOC 2059Z 295DEG 12KT 3261 8066

33
Special weather statement, Jun 25, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SAT JUN 25 2011

GAZ140-141-252145-
COASTAL MCINTOSH-INLAND MCINTOSH-
513 PM EDT SAT JUN 25 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR VALONA...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...CRESCENT...DARIEN...EULONIA...JONES...MERIDIAN...PINE
HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...TOWNSEND...
VALONA AND WOLF ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3139 8155 3165 8150 3156 8120 3134 8128
TIME...MOT...LOC 2114Z 343DEG 6KT 3146 8133

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:49 PM EDTSpecial Weather StatementCHSMcIntosh26 min
Jun 24, 8:50 PM EDTSpecial Weather StatementCHSDorchester40 min
Jun 24, 9:02 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester43 min
Jun 24, 11:27 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester63 min
Jun 25, 5:00 PM EDTSpecial Weather StatementCHSBeaufort30 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.